- People who regularly take ibuprofen may reduce their risk of developing Parkinson’s disease, suggests new research. The medical research study involved 136,000 people who did not have Parkinson’s disease at the beginning of the research. Study participants were asked about their use of non-steroid anti-inflammatory drugs (NSAIDs), including aspirin, ibuprofen and acetaminophen. After 6-years, just under 300 participants had developed Parkinson’s disease.
The research discovered regular users of ibuprofen were 40-percent less likely to develop Parkinson’s disease vs people who did not have an ibuprofen regimen. Also, people who took higher amounts of ibuprofen were less likely to develop Parkinson’s disease than people who took small amounts of the drug. The research results were the same regardless of smoking, age, and caffeine intake.
"Ibuprofen" was the only NSAID linked to a lower risk of Parkinson’s Disease" said Xiang Gao, from Harvard School of Public Health in Boston. Other NSAIDs and analgesics, including aspirin and acetaminophen, did not appear to have any effect on lowering a person’s risk of developing Parkinson’s. More research is needed as to how and why ibuprofen appears to reduce the risk of Parkinson’s disease. The Ibuprofen regimen research will be presented at the next American Academy of Neurology meeting.
However, there may be side effects to an ibuprofen regimen. People who take nonsteroidal anti-inflammatory drugs (other than aspirin) such as Ibuprofen may have a higher risk of having a heart attack or a stroke than people who do not take these meds. These side-effect events may happen without warning and may even cause death. This risk may be higher for people who take NSAIDs for a long time. Tell your doctor if you or anyone in your family has or ever had heart disease, a heart attack, or a stroke; if you smoke and if you have or have ever had high cholesterol, high blood pressure, or diabetes. Get emergency medical help right away if you experience any of the following symptoms: chest pain, shortness of breath, weakness in one part or side of the body, or slurred speech.
If you will be undergoing a coronary artery bypass graft, you should not take ibuprofen right before or right after the surgery.
NSAIDs such as ibuprofen may cause ulcers, bleeding, or holes in the stomach or intestine. These problems may develop at any time during treatment, may happen without warning symptoms, and may cause death. The risk may be higher for people who take NSAIDs for a long time, are older in age, have poor health, or who drink three or more alcoholic drinks per day while taking ibuprofen. Tell your doctor if you take any of the following medications: anticoagulants ('blood thinners') such as warfarin (Coumadin); aspirin; other NSAIDs such as ketoprofen (Orudis KT, Actron) and naproxen (Aleve, Naprosyn); or oral steroids such as dexamethasone (Decadron, Dexone), methylprednisolone (Medrol), and prednisone (Deltasone). Also tell your doctor if you have or have ever had ulcers, bleeding in your stomach or intestines, or other bleeding disorders. If you experience any of the following symptoms, stop taking ibuprofen and call your doctor: stomach pain, heartburn, vomit that is bloody or looks like coffee grounds, blood in the stool, or black and tarry stools.
Keep all appointments with your doctor and the laboratory. Your doctor will monitor your symptoms carefully and will probably order certain tests to check your body's response to ibuprofen. Be sure to tell your doctor how you are feeling so that your doctor can prescribe the right amount of medication to treat your condition with the lowest risk of serious side effects.
Your doctor or pharmacist will give you the manufacturer's patient information sheet (Medication Guide) when you begin treatment with prescription ibuprofen and each time you refill your prescription. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website or the manufacturer's website to obtain the Medication Guide.
Why is this medication prescribed?
Prescription ibuprofen is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints) and rheumatoid arthritis (arthritis caused by swelling of the lining of the joints). It is also used to relieve mild to moderate pain, including menstrual pain (pain that happens before or during a menstrual period). Nonprescription ibuprofen is used to reduce fever and to relieve mild pain from headaches, muscle aches, arthritis, menstrual periods, the common cold, toothaches, and backaches. Ibuprofen is in a class of medications called NSAIDs. It works by stopping the body's production of a substance that causes pain, fever, and inflammation.
How should this medicine be used?
Prescription ibuprofen comes as a tablet to take by mouth. It is usually taken three or four times a day for arthritis or every 4 to 6 hours as needed for pain. Nonprescription ibuprofen comes as a tablet, chewable tablet, suspension (liquid), and drops (concentrated liquid). Adults and children older than 12-years of age may usually take nonprescription ibuprofen every 4 to 6 hours as needed for pain or fever. Children and infants may usually be given nonprescription ibuprofen every 6 to 8 hours as needed for pain or fever, but should not be given more than 4 doses in 24 hours. Ibuprofen may be taken with food or milk to prevent stomach upset. If you are taking ibuprofen on a regular basis, you should take it at the same time(s) every day. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take ibuprofen exactly as directed. Do not take more or less of it or take it more often than directed by the package label or prescribed by your doctor.
Ibuprofen comes alone and in combination with other medications. Some of these combination products are available by prescription only, and some of these combination products are available without a prescription and are used to treat cough and cold symptoms and other conditions. If your doctor has prescribed a medication that contains ibuprofen, you should be careful not to take any nonprescription medications that also contain ibuprofen.
If you are selecting a product to treat cough or cold symptoms, ask your doctor or pharmacist for advice on which product is best for you. Check nonprescription product labels carefully before using two or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.
Nonprescription cough and cold combination products, including products that contain ibuprofen, can cause serious side effects or death in young children. Do not give these products to children younger than 4-years of age. If you give these products to children 4 to 11-years of age, use caution and follow the package directions carefully. Click-here for Health Tip-of-the-Day.
If you are giving ibuprofen or a combination product that contains ibuprofen to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give ibuprofen products that are made for adults to children.
Before you give an ibuprofen product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.
Shake the suspension and drops well before each use to mix the medication evenly. Use the measuring cup provided to measure each dose of the suspension, and use the dosing device provided to measure each dose of the drops.
The chewable tablets may cause a burning feeling in the mouth or throat. Take the chewable tablets with food or water.
Stop taking nonprescription ibuprofen and call your doctor if your symptoms get worse, you develop new or unexpected symptoms, the part of your body that was painful becomes red or swollen, your pain lasts for more than 10-days, or your fever lasts more than 3-days. Stop giving nonprescription ibuprofen to your child and call your child's doctor if your child does not start to feel better during the first 24-hours of treatment.
Also stop giving nonprescription ibuprofen to your child and call your child's doctor if your child develops new symptoms, including redness or swelling on the painful part of his body, or if your child's pain or fever get worse or lasts longer than 3-days.
Do not give nonprescription ibuprofen to a child who has a sore throat that is severe or does not go away, or that comes along with fever, headache, nausea, or vomiting. Call the child's doctor right away, because these symptoms may be signs of a more serious condition.
Announcement: We are primarily devoting our time on enhancing our Top-10 Sites thus making numerous well-aged domain names available which are no longer used by the developed sites, or else needed. These domains are related to subjects like health wellness and disease, investing and money matters, trading the financial markets and a few misc categories.
A Special Offer valid today when you Buy a Domain you likely can get its web-page or website free upon request (if there is a matching site and you want it; excluding the top-ten sites). This opportunity is on any other website-name you purchase.
Here's some interesting groups to explore: Targeted 3-character acronyms and dozens of other desirable domains. Of course, our best developed websites are top-value, and we have several other notable websites plus first-class digital domains for-sale.
There's also 100s-of good misc names and featured domains and acronyms, as well as a number of one-word domains. There's also well-targeted health names and financial names, or you can acquire or inquire about any desired domain by going here.
Most prices are the same, with or without a website (if it has a site) because inherent value is in its domain name. However, valuation is magnified if there's significant development, such as our well developed websites, with several available for acquisition (but not all). Please contact-us if you have interest in these unique and golden investment opportunities.